Alert archive / Texas / Wind Advisories in 2018
Wind Advisory 15, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Apr 12, 2018, 5:10 AM CDT for 24 counties in Texas. It took effect at Apr 12, 2018, 1:00 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2018, 5:10 AM CDT (10:10 UTC)
- In effect from
- Apr 12, 2018, 1:00 PM CDT
- Expired
- Apr 12, 2018, 10:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 10:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4915 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
595 WWUS74 KLUB 121010 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 510 AM CDT Thu Apr 12 2018 ...Very strong winds are expected across the entire area this afternoon and Friday afternoon. This has prompted the issuance of a wind advisory for Thursday afternoon and evening and a high wind watch for Friday morning through evening... TXZ021>044-121815- /O.NEW.KLUB.WI.Y.0015.180412T1800Z-180413T0300Z/ /O.NEW.KLUB.HW.A.0003.180413T1400Z-180414T0000Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Silverton, Quitaque, Turkey, Memphis, Childress, Kirkland, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Floydada, Lockney, Matador, Roaring Springs, Paducah, Cee Vee, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Ralls, Crosbyton, Spur, Dickens, Dumont, Guthrie, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, ODonnell, Post, Lake Alan Henry, Jayton, Aspermont, and Old Glory 510 AM CDT Thu Apr 12 2018 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING... ...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... The National Weather Service in Lubbock has issued a Wind Advisory, which is in effect from 1 PM this afternoon to 10 PM CDT this evening. A High Wind Watch has also been issued. This High Wind Watch is in effect from Friday morning through Friday evening. * TIMING... Thursday's advisory: 1 PM to 10 PM. Friday's watch: 9 AM to 7 PM. * WINDS...Thursday's winds: 25 to 35 mph with gusts to 45 mph. Friday's winds: 30 to 40 mph with gusts to 50 mph. * IMPACTS...Driving may become more challenging and areas of blowing dust may restrict visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or more may occur. Continue to monitor the latest forecasts. && $$
3 follow-up statements
259 WWUS74 KLUB 121025 CCA NPWLUB URGENT - WEATHER MESSAGE...CORRECTED National Weather Service Lubbock TX 525 AM CDT Thu Apr 12 2018 ...Very strong winds are expected across the entire area this afternoon and Friday afternoon. This has prompted the issuance of a wind advisory for Thursday afternoon and evening and a high wind watch for Friday morning through evening... TXZ021>044-121815- /O.COR.KLUB.WI.Y.0015.180412T1800Z-180413T0300Z/ /O.COR.KLUB.HW.A.0003.180413T1400Z-180414T0000Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Silverton, Quitaque, Turkey, Memphis, Childress, Kirkland, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Floydada, Lockney, Matador, Roaring Springs, Paducah, Cee Vee, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Ralls, Crosbyton, Spur, Dickens, Dumont, Guthrie, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, ODonnell, Post, Lake Alan Henry, Jayton, Aspermont, and Old Glory 525 AM CDT Thu Apr 12 2018 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING... ...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... The National Weather Service in Lubbock has issued a Wind Advisory, which is in effect from 1 PM this afternoon to 10 PM CDT this evening. A High Wind Watch has also been issued. This High Wind Watch is in effect from Friday morning through Friday evening. * TIMING... Thursday's advisory: 1 PM to 10 PM. Friday's watch: 9 AM to 7 PM. * WINDS...Thursday's winds: 25 to 35 mph with gusts to 50 mph. Friday's winds: 30 to 40 mph with gusts to around 60 mph. * IMPACTS...Driving may become more challenging and areas of blowing dust may restrict visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or more may occur. Continue to monitor the latest forecasts. && $$
093 WWUS74 KLUB 121759 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 1259 PM CDT Thu Apr 12 2018 ...Very strong winds will develop across the entire area this afternoon and will increase even further on Friday. This has prompted the issuance of a Wind Advisory for this afternoon and evening and a High Wind Watch for Friday morning through evening... TXZ021>044-130300- /O.CON.KLUB.WI.Y.0015.180412T1800Z-180413T0300Z/ /O.CON.KLUB.HW.A.0003.180413T1400Z-180414T0000Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Silverton, Quitaque, Turkey, Memphis, Childress, Kirkland, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Floydada, Lockney, Matador, Roaring Springs, Paducah, Cee Vee, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Ralls, Crosbyton, Spur, Dickens, Dumont, Guthrie, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, ODonnell, Post, Lake Alan Henry, Jayton, Aspermont, and Old Glory 1259 PM CDT Thu Apr 12 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... * TIMING...Thursday's advisory: 1 PM to 10 PM. Friday's watch: 9 AM to 7 PM. * WINDS...Thursday's winds: 25 to 35 mph with gusts to 50 mph. Friday's winds: 30 to 40 mph with gusts to around 60 mph. * IMPACTS...Driving may become more challenging and areas of blowing dust will restrict visibility, especially on Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or more may occur. Continue to monitor the latest forecasts. && $$
963 WWUS74 KLUB 130250 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX Issued by National Weather Service AMARILLO TX 950 PM CDT Thu Apr 12 2018 ...Very strong winds will continue across the entire area on Friday. A High Wind Watch for Friday morning through evening remains in effect... TXZ021>044-131200- /O.EXP.KLUB.WI.Y.0015.000000T0000Z-180413T0300Z/ /O.CON.KLUB.HW.A.0003.180413T1400Z-180414T0000Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Silverton, Quitaque, Turkey, Memphis, Childress, Kirkland, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Floydada, Lockney, Matador, Roaring Springs, Paducah, Cee Vee, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Ralls, Crosbyton, Spur, Dickens, Dumont, Guthrie, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, ODonnell, Post, Lake Alan Henry, Jayton, Aspermont, and Old Glory 950 PM CDT Thu Apr 12 2018 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 9 AM CDT FRIDAY THROUGH FRIDAY EVENING... ...WIND ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING... * TIMING...9 AM to 7 PM Friday. * WINDS...30 to 40 mph with gusts to around 60 mph. * IMPACTS...Driving may become more challenging and areas of blowing dust will restrict visibility, especially on Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or more may occur. Continue to monitor the latest forecasts. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Apr 12, 5:09 AM CDT, 1 minute earlier.
Area forecast discussion, Apr 12, 5:09 AM CDT, 1 minute before
Area Forecast Discussion National Weather Service Lubbock TX 509 AM CDT Thu Apr 12 2018 .DISCUSSION... No drastic changes to the forecast this morning. Most of the changes can be see in the hazards for today and tomorrow, as well as in the temperatures grids. Very windy conditions and dangerous Fire Weather conditions continue to be the concerns for the next few days. Strong negatively tilted upper level low continues to move on shore across Pacific northwest this morning. In response, the upper level flow over the area and surface winds have become more southwesterly. Winds will only increase over the next 24 to 48 hours as the upper level low moves through the Desert Southwest and then the Plains. Models continue to increase wind speeds at both the H5 and H850 levels for today. The current GFS shows the H5 flow near 50 knots this afternoon, with the H850 flow around 35 knots. This will result in winds around 25 to 35 mph with gusts around 50 mph. Have issued a wind advisory for this afternoon across the entire area. This afternoon will also be very even warmer as a surface low deepens near the CO/KS border and downsloping increases. This will advect very warm across the FA. Given these facts and current guidance have gone ahead and increased temps even further from the previous forecast for today. Temperatures across the portions of the Rolling Plains could reach the triple digits. All of this combined will create blowing dust and extremely critical Fire Weather Conditions for the entire area today. A Red Flag earning has been issued for the entire area for today. Tomorrow the upper low will be placed in just the right place during the morning/afternoon to crease very windy conditions for much of the day. Given the dry environment and the clear skies it won't be hard for the winds to reach the 35 to 40 mph with gusts as high as 50 mph. Hence a High Wind watch has been issued for the entire FA for tomorrow. The very strong winds will help dust to become wide spread across the entire area. Friday will be the most critical Fire Weather day the region has seen in recent months. While temperatures won't be near as warm on Friday, thanks to an associated Pacific cool front that will push through the area mid day on Friday, winds and fuels will still be prime to create extreme Fire Weather conditions. A Red Flag warning has been issued for the entire area for Friday. Conditions will be present starting during mid morning through the latter part of the evening. Saturday winds will slowly ramp down. Current models are indicating that Saturday winds will be just sub-advisory. This will make for a blustery type of day as high temps will remain in the 50s to 60s in the wake of the Continental cold front that will move through the area early Saturday morning. Low temperatures are expected to be near freezing Saturday night. A freeze warning may be needed. A warming trend begins at the start of next week as an upper level ridge builds over the area but, if current guidance is correct the area will fall pray to another wind event by mid week. FIRE WEATHER... Critical fire weather conditions will worsen today and become extremely critical tomorrow. Exceptionally warm and dry SW winds of 25 to 35 mph today will breed widespread critical fire behavior, with a repeat likely on Friday despite cooler temperatures. However, Friday should see even stronger west winds of 30 to 40 mph, especially from the South Plains through much of the Rolling Plains where the most volatile RFTI values of 8 are forecast to unfold and ERC-Gs across the South Plains and western Texas Panhandle are in the 90-96th percentile and the Rolling Plains are in the 75th-89th percentile. && .LUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon today to 10 PM CDT this evening for TXZ021>044. Red Flag Warning from 9 AM to 9 PM CDT Friday for TXZ021>044. Wind Advisory from 1 PM this afternoon to 10 PM CDT this evening for TXZ021>044. High Wind Watch from Friday morning through Friday evening for TXZ021>044. && 28/99
Hazardous weather outlook, Apr 12, 4:55 AM CDT, 15 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 455 AM CDT Thu Apr 12 2018 TXZ021>044-131000- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 455 AM CDT Thu Apr 12 2018 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and Tonight A wind advisory is effect for the entire area today as strong westerly winds increase to 25 to 30 mph. A Red Flag Warning remains in effect today for the entire area. .DAYS TWO THROUGH SEVEN... ...PARTICULARLY DANGEROUS SITUATION ON FRIDAY for Fire Weather... Critical fire weather conditions will become extremely critical FRiday. Exceptionally warm and dry SW winds will breed widespread critical fire behavior despite cooler temperatures. Friday winds west winds will be stronger between 30 to 40 mph. A Red Flag warning and a high wind watch is in effect for the entire area for Friday.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 4:57 AM CDT | Red Flag Warning | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 40 hr |
| Apr 12, 5:10 AM CDT | High Wind Watch | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 23 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.